Alert archive / Wyoming / High Wind Warnings in 2014

High Wind Warning 28, NWS Riverton, WY

December 1, 2014Fremont County, Hot Springs County, Park County, Wyoming

NWS Riverton, WY issued this high wind warning at Dec 1, 2014, 2:32 AM MST for Fremont County, Hot Springs County, Park County, Wyoming. It took effect at Dec 1, 2014, 2:00 PM MST. It was in force for 15 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Dec 1, 2014, 2:32 AM MST (09:32 UTC)
In effect from
Dec 1, 2014, 2:00 PM MST
Expired
Dec 2, 2014, 5:00 AM MST
In force
15 hr
Issued by
NWS Riverton, WY

Counties Fremont County, WY, Hot Springs County, WY, Park County, WY

The radar

The Riverton/Lander radar (KRIW), 84 km from the middle of the area, began a volume at 09:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 2, 4:23 AM MSTHEAVY SNOW 7Brooks Lake, WY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 9.5 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2014-12-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2014-12-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1380 m above ground
0-6 km bulk shear
74 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

734 
WWUS75 KRIW 010932
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
232 AM MST MON DEC 1 2014

...VERY STRONG WINDS LIKELY ALONG THE EAST SLOPE OF THE
ABSAROKA MOUNTAINS AND ADJACENT CODY FOOTHILLS THIS AFTERNOON
THROUGH TONIGHT...

.INCREASING MOUNTAIN TOP WINDS AHEAD OF AN APPROACHING COLD AND
FRONT AND UPPER LEVEL JET MAY COMBINE TO PRODUCE VERY STRONG TO
POTENTIALLY DAMAGING WINDS LATE TODAY INTO TONIGHT.

WYZ003-012300-
/O.UPG.KRIW.HW.A.0026.141201T2100Z-141202T1200Z/
/O.NEW.KRIW.HW.W.0028.141201T2100Z-141202T1200Z/
CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
232 AM MST MON DEC 1 2014

...HIGH WIND WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM
MST TUESDAY...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM MST
TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* SUMMARY AND TIMING...WINDS WILL INCREASE BY LATE THIS
  AFTERNOON...ESPECIALLY ALONG THE MOUNTAINS AND LEAD TO HIGH
  WINDS BY LATE AFTERNOON INTO TONIGHT.

* WIND...WEST 30 TO 40 MPH WITH GUSTS TO 60 MPH POSSIBLE. EVEN 
  STRONGER WINDS ARE POSSIBLE RIGHT ALONG THE FOOTHILLS... 
  INCLUDING THE WEST SIDE OF CLARK. 

* IMPACTS...MAINLY TO TRANSPORTATION. ENHANCED BLOW OVER RISK FOR
  LIGHT AND HIGH PROFILE VEHICLES...ESPECIALLY ALONG HIGHWAY 120.
  BLOWING AND DRIFTING OF SNOW MAY RESULT IN REDUCED VISIBILITY
  AND POSSIBLE LOCAL WHITEOUT CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. 

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

WYZ002-012300-
/O.UPG.KRIW.HW.A.0026.141201T2100Z-141202T1200Z/
/O.NEW.KRIW.HW.W.0028.141201T2100Z-141202T1200Z/
ABSAROKA MOUNTAINS-
232 AM MST MON DEC 1 2014

...HIGH WIND WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM
MST TUESDAY...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM MST
TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* SUMMARY AND TIMING...WINDS WILL INCREASE QUICKLY THIS AFTERNOON
  AND BECOME STRONG LATE THIS AFTERNOON AND CONTINUE THROUGH TONIGHT.

* WIND...WEST 40 TO 50 MPH WITH GUSTS AROUND 75 MPH POSSIBLE.

* IMPACTS...MAINLY TO TRANSPORTATION. ENHANCED BLOW OVER RISK FOR
  LIGHT AND HIGH PROFILE VEHICLES...ESPECIALLY ALONG HIGHWAY
  296...THE CHIEF JOSEPH HIGHWAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. 

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$
3 follow-up statements
733 
WWUS75 KRIW 011302 CCA
NPWRIW

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE RIVERTON WY
232 AM MST MON DEC 1 2014

...VERY STRONG WINDS LIKELY ALONG THE EAST SLOPE OF THE
ABSAROKA MOUNTAINS AND ADJACENT CODY FOOTHILLS THIS AFTERNOON
THROUGH TONIGHT...

.INCREASING MOUNTAIN TOP WINDS AHEAD OF AN APPROACHING COLD FRONT
AND UPPER LEVEL JET MAY COMBINE TO PRODUCE VERY STRONG TO POTENTIALLY
DAMAGING WINDS LATE TODAY INTO TONIGHT.

WYZ003-012300-
/O.UPG.KRIW.HW.A.0026.141201T2100Z-141202T1200Z/
/O.NEW.KRIW.HW.W.0028.141201T2100Z-141202T1200Z/
CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
232 AM MST MON DEC 1 2014

...HIGH WIND WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM
MST TUESDAY...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM MST
TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* SUMMARY AND TIMING...WINDS WILL INCREASE BY LATE THIS
  AFTERNOON...ESPECIALLY ALONG THE MOUNTAINS AND LEAD TO HIGH
  WINDS BY LATE AFTERNOON INTO TONIGHT.

* WIND...WEST 30 TO 40 MPH WITH GUSTS TO 60 MPH POSSIBLE. EVEN 
  STRONGER WINDS ARE POSSIBLE RIGHT ALONG THE FOOTHILLS... 
  INCLUDING THE WEST SIDE OF CLARK. 

* IMPACTS...MAINLY TO TRANSPORTATION. ENHANCED BLOW OVER RISK FOR
  LIGHT AND HIGH PROFILE VEHICLES...ESPECIALLY ALONG HIGHWAY 120.
  BLOWING AND DRIFTING OF SNOW MAY RESULT IN REDUCED VISIBILITY
  AND POSSIBLE LOCAL WHITEOUT CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. 

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

WYZ002-012300-
/O.UPG.KRIW.HW.A.0026.141201T2100Z-141202T1200Z/
/O.COR.KRIW.HW.W.0028.141201T2100Z-141202T1200Z/
ABSAROKA MOUNTAINS-
232 AM MST MON DEC 1 2014

...HIGH WIND WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM
MST TUESDAY...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM MST
TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* SUMMARY AND TIMING...WINDS WILL INCREASE QUICKLY THIS AFTERNOON
  AND BECOME STRONG LATE THIS AFTERNOON AND CONTINUE THROUGH TONIGHT.

* WIND...WEST 40 TO 50 MPH WITH GUSTS AROUND 75 MPH POSSIBLE.

* IMPACTS...MAINLY TO TRANSPORTATION. ENHANCED BLOW OVER RISK FOR
  LIGHT AND HIGH PROFILE VEHICLES...ESPECIALLY ALONG HIGHWAY
  296...THE CHIEF JOSEPH HIGHWAY. BLOWING AND DRIFTING OF SNOW
  MAY RESULT IN REDUCED VISIBILITY AND POSSIBLE LOCAL WHITEOUT
  CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

TEAM RIVERTON/21
646 
WWUS75 KRIW 012112
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
212 PM MST MON DEC 1 2014

...VERY STRONG WINDS LIKELY ALONG THE EAST SLOPE OF THE ABSAROKA
MOUNTAINS AND ADJACENT CODY FOOTHILLS THROUGH TONIGHT...

.INCREASING MOUNTAIN TOP WINDS AHEAD OF AN APPROACHING COLD FRONT
AND UPPER LEVEL JET WILL COMBINE TO PRODUCE VERY STRONG TO
POTENTIALLY DAMAGING WINDS THROUGH TONIGHT.

WYZ003-021200-
/O.CON.KRIW.HW.W.0028.000000T0000Z-141202T1200Z/
CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
212 PM MST MON DEC 1 2014

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST TUESDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST TUESDAY. 

* SUMMARY AND TIMING...WINDS WILL CONTINUE TO INCREASE INTO THE
  EVENING HOURS...LEADING TO HIGH WINDS AT TIMES THROUGH TONIGHT
  AND AREAS OF BLOWING SNOW.

* WIND...WEST 30 TO 40 MPH WITH GUSTS TO 60 MPH POSSIBLE. EVEN 
  STRONGER WINDS ARE POSSIBLE RIGHT ALONG THE FOOTHILLS... 
  INCLUDING THE WEST SIDE OF CLARK. 

* IMPACTS...MAINLY TO TRANSPORTATION. ENHANCED BLOW OVER RISK 
  FOR LIGHT AND HIGH PROFILE VEHICLES...ESPECIALLY ALONG HIGHWAY 
  120. BLOWING AND DRIFTING OF SNOW MAY RESULT IN REDUCED 
  VISIBILITY AND POSSIBLE LOCAL WHITEOUT CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

WYZ002-021200-
/O.CON.KRIW.HW.W.0028.000000T0000Z-141202T1200Z/
ABSAROKA MOUNTAINS-
212 PM MST MON DEC 1 2014

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST TUESDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST TUESDAY. 

* SUMMARY AND TIMING...WINDS WILL CONTINUE TO INCREASE INTO THE
  EVENING HOURS WITH HIGH WINDS EXPECTED THROUGH THE NIGHT ALONG
  WITH CONSIDERABLE BLOWING SNOW.

* WIND...WEST 40 TO 50 MPH WITH GUSTS AROUND 75 MPH.

* IMPACTS...MAINLY TO TRANSPORTATION. ENHANCED BLOW OVER RISK 
  FOR LIGHT AND HIGH PROFILE VEHICLES...ESPECIALLY ALONG HIGHWAY 
  296...THE CHIEF JOSEPH HIGHWAY. BLOWING AND DRIFTING OF SNOW 
  MAY RESULT IN REDUCED VISIBILITY AND POSSIBLE LOCAL WHITEOUT 
  CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

SKRBAC
830 
WWUS75 KRIW 021209
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
509 AM MST TUE DEC 2 2014


WYZ002-003-021315-
/O.EXP.KRIW.HW.W.0028.000000T0000Z-141202T1200Z/
ABSAROKA MOUNTAINS-CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
509 AM MST TUE DEC 2 2014

...HIGH WIND WARNING HAS EXPIRED...

THE HIGH WIND WARNING IS NO LONGER IN EFFECT. 

A COLD FRONT HAS PUSHED THROUGH THE AREA EARLY THIS MORNING ENDING
THE THREAT OF HIGH WINDS. 
 
$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Nov 30, 10:30 PM MST, 4 hours 2 minutes earlier.

Area forecast discussion, Nov 30, 10:30 PM MST, 4 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
1030 PM MST SUN NOV 30 2014

.SHORT TERM...TONIGHT THROUGH MONDAY (ISSUED AT 330 PM MDT)

LOOKS LIKE THE CODY AREA IS THE BIG WINNER WHEN IT COMES TO SNOW
FROM THE LAST STORM WITH OVER 6 INCHES ACROSS THE AREA. MOST OTHER
AREAS UNDERPERFORMED BUT IT IS EVIDENT ON SATELLITE THAT MUCH OF THE
BIGHORN BASIN AND NORTHERN JOHNSON COUNTY RECEIVED ENOUGH SNOW TO
AFFECT OVERNIGHT LOW TEMPERATURES...SO THOSE WERE BUMPED DOWN A FEW
DEGREES AS THE INVERSION IS EXPECTED TO BE MAXIMIZED IN THESE AREAS.
OTHERWISE...THERE ARE JUST A FEW CLOUDS STICKING AROUND IN THE WAKE
OF THE VERY RUDE COLD FRONT THAT RAKED THROUGH LAST NIGHT.
HOWEVER...MORE MILD AIR WILL BE QUICKLY FILTERING IN BEHIND THE
EXITING SYSTEM...WHICH WILL ONLY SERVE TO STRENGTHEN THE INVERSION
OVERNIGHT IN MOST AREAS. THIS MILD AIR SHOULD EVENTUALLY MIX OUT TO
THE SURFACE ON MONDAY AS A SURFACE LOW DEVELOPS EAST OF THE DIVIDE
AND FLOW ALOFT INCREASES THROUGH THE DAY ON MONDAY WITH SOME 50KT
BARBS SHOWING UP AT H7 BY THE AFTERNOON. EXPECT SURFACE WIND TO PICK
UP THROUGH THE AFTERNOON FROM ROCK SPRINGS TO CASPER AND IN THE
MOUNTAINS WITH GUSTS OVER 40 MPH COMMON IN THESE AREAS.

ACROSS THE SOUTH INCLUDING INTERSTATE 80...AS ADVERTISED BY THE
MODELS OVER THE PAST COUPLE OF DAYS...A BAND OF SNOW FORMED ACROSS
THE LENGTH OF THE INTERSTATE EARLY THIS MORNING...DROPPING AN INCH
OF SNOW IN THE ROCK SPRINGS AREA IN A LITTLE OVER AN HOUR...THE ROAD
TEMPERATURES ARE ABOVE FREEZING SO IT WILL TAKE A LITTLE BIT OF WORK
FROM THIS SNOW BAND IN ORDER TO GET THEM COLD ENOUGH TO ALLOW FOR
SOME ACCUMULATION ON THE ROAD. AIR TEMPERATURES ARE HOVERING RIGHT
AROUND FREEZING AND THEY ARE EXPECTED TO DO SO THROUGH SUNSET WHEN
THE COLD FRONT FINALLY FILTERS INTO THE AREA. THE FRONT WILL ALSO
SHIFT THE WIND DIRECTION TO THE NORTH NORTHEAST...WHICH WILL
ENCOURAGE FURTHER ACCUMULATION SOUTH OF THE INTERSTATE AND ALONG THE
FOOTHILLS NEAR KEMMERER...SO THE WINTER WEATHER ADVISORY WAS
EXTENDED FOR LINCOLN COUNTY THROUGH 3AM...IN ADDITION...AN ADVISORY
WAS ADDED TO THE REMAINDER OF THE I80 ZONES TO COVER THE EXPECTED
MODERATE TRAVEL IMPACTS. TEMPERATURES WILL DROP INTO THE
LOW 20S AND UPPER TEENS AFTER THE SNOW QUITS EARLY MONDAY
MORNING...WHICH WILL QUICKLY CAUSE ANY MELTED SNOW TO FREEZE...
LEADING TO AN ICY MONDAY MORNING COMMUTE.

.LONG TERM...MONDAY NIGHT THROUGH SUNDAY

REMNANT BAROCLINIC BOUNDARY COMBINED WITH SOME MOISTURE FROM A
SYSTEM TO THE WEST RESULTS IN A GENERALLY WEAK BUT MOIST ISENTROPIC
UPGLIDE PATTERN ACROSS THE WEST THROUGH MONDAY NIGHT AND INTO AT
LEAST TUESDAY MORNING BEFORE GRADUALLY RETREATING TO THE HIGHER
MOUNTAINS TUESDAY AFTERNOON INTO TUESDAY EVENING. EAST OF THE
DIVIDE...WIND WILL BE THE MAIN PLAYER IN THE WIND CORRIDOR AND CODY
FOOTHILLS THROUGH MONDAY NIGHT LINGERING INTO TUESDAY ACROSS THE
WIND CORRIDOR. STRONG MTN TOP FLOW...STABLE LAYER...COMPLEX JET
MOVING THROUGH AND A PERIOD OF MODERATE THERMAL GRADIENT TO START
THE PERIOD LEADS ME TO ISSUE A HIGH WIND WATCH FOR THE EAST SLOPE OF
THE ABSAROKAS AND CODY FOOTHILLS FROM 21Z MONDAY THROUGH 12Z
TUESDAY. THE BEST THREAT SEEMS TO BE EARLY IN THE NORTH HALF AND
PERHAPS LINGERING THROUGH THE NIGHT IN THE SOUTH HALF. 06Z AND 18Z
WRF INDICATES 35-40KT IN BOUND WITH 75KT IN THE HIGHER FOOTHILLS AND
50KT PLUS MIXING DOWN NEAR THE SURFACE. NOT THE MOST CLASSIC OF
PATTERNS BUT ENOUGH TO ISSUE THE WATCH. SHALLOW COLD FRONT PUSHING
SOUTH WILL LIKELY CUT OFF THE FAR NRN PART OF THIS REGION LATER
MONDAY NIGHT. LITTLE BIT OF A CHALLENGE WITH THIS FRONT COMING
DOWN...JET STREAK SAGGING SOUTH AND MOISTURE FROM THE WEST THAT
COULD OVERRUN THIS BOUNDARY AS IT SAGS SOUTH INTO CENTRAL WYO.
EXTENDED THE SLIGHT CHANCES DOWN TO CASPER ON TUESDAY DUE TO THIS
UNCERTAINTY. NEXT SYSTEM DISCUSSED YESTERDAY IS STILL FORECAST TO
OPEN UP AND SPREAD MOISTURE/DEFORMATION AXIS UP FROM THE SOUTHWEST
LATER TUESDAY NIGHT THROUGH WEDNESDAY. TIMING IS SLIGHTLY SLOWER BUT
ONLY TWEAKED THE LATE MONDAY NIGHT POPS DOWN OVER THE NORTHWEST HALF.
OTHERWISE...INCREASING CHANCES OF SNOW LIFTING NWD INTO THE SOUTH
AND WEST WEDNESDAY MORNING WITH A LITTLE TRYING TO SNEAK INTO OUR
SERN ZONES. THIS WEAK...MOIST UPGLIDE TYPE PATTERN KEEPS A DECENT
SHOT OF LIGHT PCPN IN THE FAR WEST THROUGH AT LEAST THURSDAY...
ESPECIALLY THE HIGH COUNTRY. MID LEVEL TEMPS WARM THROUGH THE PERIOD
SO VALLEYS COULD EASILY BE RAIN OR A RAIN SNOW MIXTURE AT TIMES
DURING THE DAY WHEN PCPN FALLS. LAST COUPLE DAYS OF THE EXTENDED IS
STILL A LITTLE MURKY BUT IT APPEARS NOW THERE WILL BE AT LEAST SOME
WEAK SPLIT FLOW ENERGY MOVING ACROSS WHICH WOULD BRING AT LEAST A
LITTLE COOLER AIR INTO THE WEST AT THE MID LEVELS FOR LOWER SNOW
LEVELS. NO SIGNIFICANT SNOW BUT ENOUGH MOISTURE...WEAK OROGRAPHICS
AND WEAK RIPPLES TO PRODUCE SOME LIGHT SNOW AT TIMES MAINLY IN THE
MTNS. GENERALLY DRY WITH ABOVE NORMAL TEMPS EAST OF THE DIVIDE.

&&

.AVIATION.../06Z ISSUANCE/

EAST OF THE DIVIDE...KCOD/KCPR/KLND/KRIW/KWRL ROUTES

VFR CONDITIONS WILL PREVAIL AT THE TERMINAL SITES. SOME SNOW WILL
OBSCURE THE WIND RIVER MOUNTAINS AND ABSAROKA MOUNTAINS MONDAY INTO
MONDAY NIGHT WITH IFR CONDITIONS LIKELY IN THESE LOCATIONS. WINDY
WEATHER WILL DEVELOP OVER THE ABSAROKA MOUNTAINS AND ALONG THE CODY
FOOTHILLS BY 22Z. WINDY IN THE CASPER AREA BY 19Z AND THIS CONTINUES
INTO MONDAY NIGHT.

WEST OF THE DIVIDE...KBPI/KJAC/KPNA/KRKS ROUTES

SNOW WILL BE ON THE INCREASE LATE TONIGHT OVER THE WESTERN MOUNTAINS
WITH IFR CONDITIONS PREVAILING. SOME MORNING SNOW IS EXPECTED AT THE
TERMINAL SITES IN THE SW WITH THE SNOW ENDING BETWEEN 15Z AND 18Z.
FOR KJAC AIRPORT SNOW AND LOWERING CEILINGS LOOK TO OCCUR BY 18Z AND
CONTINUE THROUGH TONIGHT. EXPECT MVFR TO IFR CONDITIONS AT KJAC.

&&

.FIRE WEATHER...

LIGHT WIND AND CLEARING SKIES ACROSS NORTHERN WYOMING WILL LEAD TO
STRONG INVERSIONS AND POOR MIXING OVERNIGHT TONIGHT WHILE SNOW
CONTINUES IN THE SOUTH. STRONG WINDS ARE POSSIBLE ONCE AGAIN FROM
LATE MONDAY TO TUESDAY MORNING ACROSS THE CODY FOOTHILLS AS
POSSIBLY THE SOUTHWESTERN WIND CORRIDOR WITH EXCELLENT SMOKE
DISPERSION IN THESE AREAS AND FAIR TO POOR DISPERSION IN THE
CENTRAL BASINS.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WATCH FROM MONDAY AFTERNOON THROUGH LATE MONDAY NIGHT
WYZ002-003.

WINTER WEATHER ADVISORY UNTIL 3 AM MST MONDAY WYZ027>030.

&&

SHORT TERM...ALLEN
LONG TERM...SKRBAC
AVIATION...AR
FIRE WEATHER...ALLEN
Hazardous weather outlook, Nov 30, 1:49 PM MST, 12 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
149 PM MST SUN NOV 30 2014

WYZ001>020-022>030-011200-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
149 PM MST SUN NOV 30 2014

...WINTER WEATHER ADVISORY FOR THE INTERSTATE 80 CORRIDOR AND
SOUTHERN LINCOLN COUNTY THROUGH 3AM MONDAY...

...HIGH WIND WATCH FOR THE CODY FOOTHILLS AND EAST SLOPE OF THE
ABSAROKA MOUNTAINS FROM 2 PM MONDAY TO 5 AM TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

PERIODS OF LIGHT TO MODERATE SNOW WILL MAKE TRAVEL DIFFICULT ALONG
INTERSTATE 80 THROUGH LATE TONIGHT. ROAD SURFACES ARE EXPECTED TO
BECOME SLUSHY AND EVENTUALLY FREEZE DUE TO THE HEAVY SNOW AND
DROPPING TEMPERATURES TONIGHT. EXPECT ICY PATCHES TO DEVELOP LATE
TONIGHT FOR THE MONDAY MORNING COMMUTE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

MONDAY MORNING...SLICK AND ICY ROADS CAUSED BY THE OVERNIGHT SNOW
WILL CREATE DIFFICULT TRAVEL FOR THE MORNING COMMUTE ALONG THE
INTERSTATE 80 CORRIDOR AND INTO SOUTHERN LINCOLN AND SUBLETTE
COUNTIES.

MONDAY AFTERNOON THROUGH TUESDAY...SNOW ACROSS MOST OF THE WEST...
ESPECIALLY NORTHWEST.

MONDAY AFTERNOON THROUGH MONDAY NIGHT...HIGH WINDS POSSIBLE IN
THE CODY FOOTHILLS AND EAST SLOPE OF THE ABSAROKA MOUNTAINS. STRONG
WINDS FROM AROUND BEAVER RIM AND JEFFREY CITY TO CASPER.

.SPOTTER INFORMATION STATEMENT...

PLEASE REPORT SNOWFALL AMOUNTS. THANK YOU.

TEAM RIVERTON

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 1, 2:42 AM MSTWinter Weather AdvisoryRIWFremont, Lincoln, Park, Sublette, Teton33 hr

Nearby

High Wind Warnings in Wyoming, 2014Every high wind warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.